본문 바로가기
KERD
논문KCI 등재

과도한 항응고 효과에 대한 치료현황 평가 및 이후 치료범위 INR로의 전환을 위한 예후인자 분석

Evaluation of the excessive anticoagulation therapy and analysis of the clinical predictors for the return of the international normalized ratio (INR) within the therapeutic range

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Warfarin, a widely used oral anticoagulant, has a narrow therapeutic index; the side effect is typically monitored according to the international normalized ratio (INR). While the American College of Chest Physicians (ACCP) has proposed the guidelines for the management of excessive use of warfarin as anticoagulation, few data were published for the patient-specific factors that influence the return of the INR within the therapeutic range after the adjusted warfarin doses. Therefore, the aim of this study is to assess the treatment of excessive anticoagulation and prognostic factors that influence the return of the INR within the therapeutic range after the adjusted warfarin doses. Patients who were on warfarin therapy and were presented with an INR greater than 5.0 from Jan 1, 2007 and May 31, 2010 at Seoul National University Bundang Hospital (SNUBH), were included and observed retrospectively by reviewing electronic medical records (EMRs), such as causes of excessive anticoagulation, treatments, adjusted warfarin maintenance doses, and return of the INR within the therapeutic range after the adjusted warfarin doses. A total of 164 cases in 142 patients were analyzed. Common causes of elevated INR were excessive warfarin dose (17.8 %) and drug interaction (15.5 %). A total of 80.1 % was treated by adjusting warfarin dose, such as hold or reduction, and 67.1 % were treated appropriately according to the ACCP guidelines. Seventy-six cases found to have INR value within the therapeutic range [INR 1.7~3.3] by the adjustment and restarted warfarin therapy with adjusted dosage. However, 69 cases had INR values that were not with the range by the adjustment. Nineteen cases were excluded by warfarin discontinuation, death or follow up loss. The variables, which were associated with INR values returned within the therapeutic range by warfarin dosage adjustment, were age (P = 0.004), maintenance doses of warfarin (P = 0.004), and reduced % of adjusted dosage of warfarin (P < 0.001). By means of a multiple logistic regression model suggested that prognostic factors are associated with maintenance dosage (odds ratio, 0.47 [Cl, 0.31 to 0.93]), and reduced % of dosage (odds ratio, 1.06 [Cl, 1.01 to 1.12]). Therefore, these observations suggested that patients who take lower weekly maintenance doses of warfarin have to monitor their INR carefully, and, if anticoagulation is excessive, appropriately reduce the doses of warfarin. Furthermore, prospective, randomized trials might help the safety and efficacy management of excessive anticoagulation.

Abstract

Warfarin, a widely used oral anticoagulant, has a narrow therapeutic index; the side effect is typically monitored according to the international normalized ratio (INR). While the American College of Chest Physicians (ACCP) has proposed the guidelines for the management of excessive use of warfarin as anticoagulation, few data were published for the patient-specific factors that influence the return of the INR within the therapeutic range after the adjusted warfarin doses. Therefore, the aim of this study is to assess the treatment of excessive anticoagulation and prognostic factors that influence the return of the INR within the therapeutic range after the adjusted warfarin doses. Patients who were on warfarin therapy and were presented with an INR greater than 5.0 from Jan 1, 2007 and May 31, 2010 at Seoul National University Bundang Hospital (SNUBH), were included and observed retrospectively by reviewing electronic medical records (EMRs), such as causes of excessive anticoagulation, treatments, adjusted warfarin maintenance doses, and return of the INR within the therapeutic range after the adjusted warfarin doses. A total of 164 cases in 142 patients were analyzed. Common causes of elevated INR were excessive warfarin dose (17.8 %) and drug interaction (15.5 %). A total of 80.1 % was treated by adjusting warfarin dose, such as hold or reduction, and 67.1 % were treated appropriately according to the ACCP guidelines. Seventy-six cases found to have INR value within the therapeutic range [INR 1.7~3.3] by the adjustment and restarted warfarin therapy with adjusted dosage. However, 69 cases had INR values that were not with the range by the adjustment. Nineteen cases were excluded by warfarin discontinuation, death or follow up loss. The variables, which were associated with INR values returned within the therapeutic range by warfarin dosage adjustment, were age (P = 0.004), maintenance doses of warfarin (P = 0.004), and reduced % of adjusted dosage of warfarin (P < 0.001). By means of a multiple logistic regression model suggested that prognostic factors are associated with maintenance dosage (odds ratio, 0.47 [Cl, 0.31 to 0.93]), and reduced % of dosage (odds ratio, 1.06 [Cl, 1.01 to 1.12]). Therefore, these observations suggested that patients who take lower weekly maintenance doses of warfarin have to monitor their INR carefully, and, if anticoagulation is excessive, appropriately reduce the doses of warfarin. Furthermore, prospective, randomized trials might help the safety and efficacy management of excessive anticoagulation.

참고문헌 (21)

  1. Ansell J, "Pharmacology and management of the vitamin K antagonists, American College of Chest Physicians Evidenced-Based Clinical Practice Guidelines (8th Edition)", Chest, 133, pp.160~198 (2008)
  2. Landefeld C.S, "Anticoagulantrelated bleeding, Clinical epidemiology, prediction, and prevention", Am J Med, 95, pp.315~328 (1993)
  3. Van der Meer F.J, "Bleeding complications in oral anticoagulant therapy, An analysis of risk factors", Arch Intern Med, 153, pp.1557~1562 (1993)
  4. Beyth R.J, "Prospective evaluation of an index for predicting the risk of major bleeding in outpatient treated with warfarin", Am J Med, 2, pp.91~99 (1998)
  5. Kuijer P.M, "Prediction of the risk of bleeding during anticoagulant treatment for venous thromboembolism", Arch Intern Med, 5, pp.457~460 (1999)
  6. Aspinall S.L, "Bleeding risk index in an anticoagulation clinic, Assessment by indication and implications for care", J Gen Intern Med, 20(11), pp.1008~1013 (2005)
  7. Emily B.D, "Adherence to guidelines for the management of excessive warfarin anticoagulation", J Thrombosis and Thrombolysis, 27, pp.379~384 (2009)
  8. Penning-van Beest F.J, "Characteristics of anticoagulant therapy and comorbidity related to overanticoagulation", Thromb Haemost, 86(2), pp.569~574 (2001)
  9. Hylek E.M, "Risk factors for intracranial hemorrhage in outpatients taking warfarin", Ann Intern Med, 120(11), pp.897~902 (1994)
  10. 전혜영, "Warfarin에 의한 과도한 항응고 효과의 치료현황 평가", 병원약사회지, 26(1), pp.66~77 (2009), 한국병원약사회
  11. Pening-van Beest F.J, "Lifestyle and diet as risk factors for over anticoagulation", J Clin Epidemiol, 55, pp.411~417 (2002)
  12. Hylek E.M, "Clinical Predictors of Prolonged Delay in Return of the International Normalized Ratio to within the Therapeutic Range after Excessive Anticoagulation with warfarin", Ann Intern Med, 135(6), pp.393~400 (2001)
  13. Ryan P.J, "Computer control of anticoagulant dose for therapeutic management", BMJ, 299(6709), pp.1207~1209 (1989)
  14. 이병구, "인공심장판막 치환환자의 Warfarin 용량결정", The Korean Journal of Thoracic and Cardiovascular Surgery, 38(11), pp.761~772 (2005), 대한흉부외과학회
  15. Hylek E.M, "Acetaminophen and other risk factors for excessive warfarin anticoagulation", JAMA, 279(9), pp.657~662 (1998)
  16. Crowther M.A, "Low-dose oral vitamin K reliably reverses overanticoagulation due to warfarin", Thromb Haemost, 79(6), pp.1116~1118 (1998)
  17. Pengo V, "Reversal of excessive effect of regular anticoagulation: low oral dose of phytonadione (vitamin K1) compared with warfarin discontinuation", Blood Coagul Fibrinolysis, 4(5), pp.739~741 (1993)
  18. Libby E.N, "A survey of oral vitamin K use by anticoagulation clinics", Arch Intern Med, 162(16), pp.1893~1896 (2002)
  19. Patriquin C, "Treatment of warfarin-associated coagulopathy with vitamin K", Expert Rev Hemotol, 4(6), pp.657~665 (2011)
  20. Fan J, "A retrospective evaluation of vitamin K1 therapy to reverse the anticoagulant effect of warfarin", Parmacotherapy, 23(10), pp.1245~1250 (2003)
  21. Whitling A.M, "Comparing different routes and doses of phytonidone for reversing excessive anticoagulation", Arch Intern Med, 158(19), pp.2136~2140 (1998)

관련 논문AI추천

이 간행물의 다른 논문 (7건)